Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 99, NWS Bismarck, ND

July 5, 2016Bottineau County, McHenry County, Pierce County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2016, 5:48 PM CDT for Bottineau County, McHenry County, Pierce County, North Dakota. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2016, 5:48 PM CDT (22:48 UTC)
Expired
Jul 5, 2016, 6:33 PM CDT
In force
45 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND

The radar

The Minot AFB radar (KMBX), 21 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:00 PM CDTHAIL 0.889 W Willow City, NDHAILED FOR ROUGHLY 2 MINUTES
Jul 5, 6:00 PM CDTHAIL 17 S Gardena, NDA LARGE AMOUNT OF HAIL FELL. MOST WAS PEA TO ONE-HALF INCH IN DIAMETER, BUT A FEW HAILSTONES WERE UP TO THE SIZE OF QUARTERS. TIME ESTIMATED. .
Jul 5, 6:10 PM CDTHAIL 111 Nne Towner, NDHAILED FOR ONLY ABOUT 1 MINUTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1613 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WUUS53 KBIS 052248
SVRBIS
NDC009-049-069-052345-
/O.NEW.KBIS.SV.W.0099.160705T2248Z-160705T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
548 PM CDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  SOUTH CENTRAL BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL 645 PM CDT

* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UPHAM...OR
  20 MILES SOUTHWEST OF BOTTINEAU...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TOWNER AROUND 635 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BANTRY
AND KRAMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4856 10093 4870 10073 4851 10013 4820 10049
TIME...MOT...LOC 2248Z 305DEG 24KT 4859 10072 

HAIL...1.00IN
WIND...60MPH
 
$$

ABELING
2 follow-up statements
066 
WWUS53 KBIS 052303
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT TUE JUL 5 2016

NDC009-049-069-052345-
/O.CON.KBIS.SV.W.0099.000000T0000Z-160705T2345Z/
PIERCE ND-MCHENRY ND-BOTTINEAU ND-
603 PM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN PIERCE...NORTHEASTERN MCHENRY AND SOUTHERN BOTTINEAU
COUNTIES...

AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
UPHAM...OR 18 MILES SOUTH OF BOTTINEAU...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BARTON AROUND 640 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BANTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4855 10080 4866 10062 4851 10013 4830 10038
TIME...MOT...LOC 2302Z 301DEG 24KT 4856 10055 

HAIL...1.00IN
WIND...60MPH
 
$$

ABELING
649 
WWUS53 KBIS 052333
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
633 PM CDT TUE JUL 5 2016

NDC009-049-069-052342-
/O.CAN.KBIS.SV.W.0099.000000T0000Z-160705T2345Z/
PIERCE ND-MCHENRY ND-BOTTINEAU ND-
633 PM CDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIERCE...
NORTHEASTERN MCHENRY AND SOUTHERN BOTTINEAU COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4855 10080 4866 10062 4851 10013 4830 10038
TIME...MOT...LOC 2332Z 305DEG 24KT 4844 10030 

$$

ABELING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:18 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 5, 3:18 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
318 PM CDT TUE JUL 5 2016

.SHORT TERM...(This evening through Wednesday night)
Issued at 318 PM CDT Tue Jul 5 2016

Broad, low-amplitude southwest flow aloft will continue through
Wednesday night, offering additional shower and storm chances.

As of 2015 UTC, isolated storms are forming over northwest ND in
an environment characterized by MLCAPE from 500 to 1000 J/kg and
0-6-km bulk wind differences around 35 KT per both the RAP-based
mesoscale analysis and forecast soundings from the 12 UTC NAM.
This is sufficient for isolated strong storms, especially given
relatively low freezing levels around 9700 ft AGL which may aide
hail production and descent to the ground if updrafts can become
robust enough. Limiting factors are the lack of more prominent
forcing for ascent and a complete lack of directional shear amid
deep mean westerly flow. Thus far radar trends suggest those are
dominating the convective environment with only weak cells up to
this point. Regardless of what transpires, we believe any of the
convection over northwest and central ND will weaken quickly by
evening as the lower atmosphere cools and CAPE dwindles.

Otherwise, on the large scale, a quasi-stationary frontal zone is
forecast to become established across SD on Wednesday. Low-level
Theta-E will be maximized along and south of that front, so its
placement will ultimately regulate the location of the potential
for intense storms Wednesday and Wednesday night. Numerous model
cycles in the past few days have suggested that the frontal zone
and its related plume of boundary-layer-based instability will be
held up in SD, and the 12 UTC guidance was relatively similar. We
did, however, note the non-NAM guidance does suggest a tongue of
dewpoints rising into the mid 50s F in far southwest ND Wednesday
afternoon and evening, contributing to 500 to 1000 J/kg of MLCAPE.
Deep-layer wind shear will be sufficient for organized storms and
given mid-level lapse rates near 7.5 C/km in the 700-500 MB layer
a marginal severe risk will exist. That being said, we are still
skeptical of the amount of boundary layer instability because of
the likelihood of daytime elevated showers and weak storms which
may inhibit surface heating, and the distinct possibility that a
complex of storms in the Black Hills region may intercept and/or
disrupt moisture return by mid to late afternoon.

Otherwise, as mentioned, elevated and weak showers and storms are
forecast to move into southwest and south central ND late tonight.
They will likely persist through the day Wednesday in mid-level
warm air advection and within modest frontogenetical forcing north
of the surface quasi-stationary front forecast to be in SD. There
is good agreement in the 12 UTC GFS, ECMWF, and NAM guidance with
this scenario, but forecast soundings suggest the convection will
not only be elevated, but very high-based owing to a relatively
dry lower atmosphere. We thus generally limited PoPs to the 30 to
50 percent range Wednesday and Wednesday evening. We are confident
that precipitation coverage and intensity will increase by late
Wednesday night as greater height falls aloft reach the region.
Forecast soundings overnight Wednesday night do reveal MUCAPE up
to 1000 J/kg, but wind fields within the free convective layer are
rather unidirectional and that may limit the intensity of storms
in an environment containing only modest elevated instability to
begin with.

Finally, cool east-southeast low-level flow, cloud cover, and in
some cases evaporational cooling from high-based weak convection
will all act to keep Wednesday cool. We are advertising highs in
the 70s. Normal daytime highs for July 6th are in the lower 80s.

.LONG TERM...(Thursday through Tuesday)
Issued at 318 PM CDT Tue Jul 5 2016

Highlights in the long term include widespread beneficial rainfall
Thursday, followed a warmer and more humid weekend which may lead
to more thunderstorm activity.

A strong mid-level shortwave trough is forecast to cross ND during
the day Thursday. Global model guidance has converged further on
the track and depth of this wave and thus our confidence in a more
widespread batch of showers and embedded thunderstorms continues
to increase. The multi-model consensus blend we relied on to build
the forecast generated categorical PoPs of 80 to 90 percent across
most of the area during the day. QG forcing and modest instability
will work in concert with precipitable water values averaging 1.25
inches to facilitate the showers and storms. Deep-layer winds will
decrease with the approach of the trough axis, and instability is
apt to be marginalized by subdued surface heating in the face of
cloud cover and precipitation, so the risk of severe storms looks
negligible. In fact, the 09 UTC SREF calibrated thunderstorm
probabilities maximize at only around 40 percent, so we chose to
similarly cap the chances of thunderstorms in the forecast (with
much higher probabilities of showers without thunder).

The 12 UTC GFS and ECMWF then remained in good agreement showing a
deep upper-level trough moving from the Pacific northwest into
northern Rockies this weekend. Those models support highs well up
into the 80s Saturday and Sunday with surface dewpoints reaching
the middle to upper 60s F over northwest and central ND thanks to
southerly low-level flow. Combined with southwest flow aloft, the
overall setup favors an increasing chance of thunderstorms from
late Saturday through Sunday night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 318 PM CDT Tue Jul 5 2016

Vfr cigs/vsbys expected this TAF period. A vcts was mentioned
at KMOT from 21z Tuesday through 00z Wednesday. A vcsh was also
mention late in the period at KDIK, 16z-18z Wednesday. In between,
dry conditions anticipated with sct/bkn mid and upper level
clouds.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...CJS
LONG TERM...CJS
AVIATION...KS
Hazardous weather outlook, Jul 5, 3:35 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT TUE JUL 5 2016

NDZ001>005-009>013-062045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
335 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG STORMS ARE POSSIBLE IN NORTHWEST AND NORTH CENTRAL
NORTH DAKOTA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS MUCH OF THE TIME FROM WEDNESDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY.

NDZ017>023-025-031>037-040>048-050-051-062045-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
335 PM CDT TUE JUL 5 2016 /235 PM MDT TUE JUL 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL
NORTH DAKOTA THIS AFTERNOON...AND IN SOUTHWEST NORTH DAKOTA
TONIGHT. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS MUCH OF THE TIME FROM WEDNESDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS

In the hours before

Local storm report, Jul 5, 2:49 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 SE OVERLY             48.62N 100.06W
07/04/2016  E2.75 INCH       ROLETTE            ND   PUBLIC

            HAIL COMBINED WITH HIGH WINDS, NO ESTIMATE
            ON SPEED, CAUSED EXTENSIVE DAMAGE TO A
            RESIDENTS HOUSE, VEHICLES AND OUT BUILDINGS.
            PASSED ON VIA EMERGENCY MANAGER.

&&

MM
Local storm report, Jul 5, 3:02 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
302 PM CDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     3 ESE MCHENRY           47.56N 98.55W
07/04/2016  E70 MPH          FOSTER             ND   PUBLIC

            SOME TREES WERE BLOWN DOWN IN SHELTER BELTS.
            TIME ESTIMATED USING RADAR.

&&

MM
Special weather statement, Jul 5, 4:20 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
420 PM CDT TUE JUL 5 2016

NDZ010-011-052145-
WARD-MOUNTRAIL-
420 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOUNTRAIL AND
CENTRAL WARD COUNTIES UNTIL 445 PM CDT...

AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF BERTHOLD...OR 23 MILES EAST OF STANLEY...MOVING EAST AT 25 MPH.

WINDS GUSTS TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN MINOT...BURLINGTON...BERTHOLD AND DES LACS.

LAT...LON 4813 10200 4831 10202 4838 10133 4811 10131
TIME...MOT...LOC 2119Z 267DEG 23KT 4823 10189

SIMOSKO
Special weather statement, Jul 5, 4:39 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
439 PM CDT TUE JUL 5 2016

NDZ011-012-052215-
MCHENRY-WARD-
439 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MCHENRY AND
SOUTHEASTERN WARD COUNTIES UNTIL 515 PM CDT...

AT 439 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF DES LACS...OR 17 MILES WEST OF MINOT...MOVING EAST AT 35 MPH.

WINDS GUSTS TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MINOT...VELVA...BURLINGTON...SURREY...SAWYER...DES LACS...NORWICH AND
LOGAN.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4809 10177 4827 10177 4831 10093 4804 10094
TIME...MOT...LOC 2139Z 270DEG 31KT 4818 10167

SIMOSKO
Special weather statement, Jul 5, 5:04 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT TUE JUL 5 2016

NDZ004-052230-
BOTTINEAU ND-
504 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BOTTINEAU COUNTY
UNTIL 530 PM CDT...

AT 504 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MAXBASS...OR 16 MILES EAST OF MOHALL...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWBURG...MAXBASS...RUSSELL AND ECKMAN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4863 10083 4863 10106 4861 10106 4862 10124
      4883 10125 4884 10081
TIME...MOT...LOC 2204Z 270DEG 28KT 4872 10115

ABELING
Special weather statement, Jul 5, 5:36 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT TUE JUL 5 2016

NDZ004-012-052300-
MCHENRY ND-BOTTINEAU ND-
536 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCHENRY AND
SOUTHEASTERN BOTTINEAU COUNTIES UNTIL 600 PM CDT...

AT 535 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF UPHAM...OR 23 MILES SOUTHWEST OF
BOTTINEAU...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
UPHAM...RUSSELL...KRAMER AND GARDENA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4860 10100 4877 10084 4870 10042 4840 10073
TIME...MOT...LOC 2235Z 301DEG 26KT 4862 10084

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:41 PM CDTSpecial Weather StatementBISDickey34 min
Jul 4, 9:04 PM CDTSpecial Weather StatementBISDickey11 min
Jul 5, 3:46 AM CDTSpecial Weather StatementBISMcKenzie44 min
Jul 5, 5:26 AM CDTSpecial Weather StatementBISMcKenzie49 min
Jul 5, 6:57 AM CDTSpecial Weather StatementBISDunn33 min
Jul 5, 4:20 PM CDTSpecial Weather StatementBISWard25 min
Jul 5, 4:39 PM CDTSpecial Weather StatementBISWard36 min
Jul 5, 5:04 PM CDTSpecial Weather StatementBISBottineau26 min
Jul 5, 5:36 PM CDTSpecial Weather StatementBISBottineau24 min
Jul 5, 6:39 PM CDTSpecial Weather StatementBISPierce36 min
Jul 5, 6:58 PM CDTSpecial Weather StatementBISPierce17 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.